MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.Word order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -6.0 diopter, implantable collamer lens was implanted in the patients left eye (os) upside down.The lens was removed and the back up lens was implanted within the same surgery.There was no patient injury, cause of event was unknown.
 
Additional Manufacturer Narrative
Corrected data: the aware date is 07/16/18 which is corrected from 07/17/18 in the initial mdr.The date should have been 07/16/18 in the initial mdr.(b)(4).Claim #: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7783188
Report Number2023826-2018-01214
Device Sequence Number16583691
Product Code MTA
UDI-Device Identifier00841542103213
UDI-Public00841542103213
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR